Thunderstorm Wind, Elko
- When
- June 4, 4:30 PM PST to 5:30 PM PST
- Where
- Elko County, 6.71 mi WSW of Arthur
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.728, -115.246
Station (RBVN2) Ruby Valley Raws, Elevation 6900 feet.
Some pulse thunderstorms produced some gusty winds as they collapsed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Some pulse thunderstorms produced some gusty winds as they collapsed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 4, 3:47 PM PST, 43 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 447 PM PDT Fri Jun 4 2021 .SYNOPSIS...Weakening high pressure will still linger over the Great Basin continuing the hot weather over the silver state. Isolated thunderstorms will continue into the evening today with the weekend seeing breezy but fair weather across the silver state. && .UPDATE...Updated the forecast to add some early evening isolated thunderstorms westward a bit to cover for current trends. && .PREV DISCUSSION... /ISSUED AT 209 PM / SYNOPSIS...Weakening high pressure will still linger over the Great Basin continuing the hot weather over the silver state. Isolated thunderstorms will continue into the evening today with the weekend seeing breezy but fair weather across the silver state. SHORT TERM...Today through Sunday. A weakening ridge of high pressure remains over the silver state which will be complimented by a deepening low off the coast of California. The ridge is still robust enough today to continue the thunderstorms into the evening hours. Once the ridge weakens more tonight the moisture will be scoured out by drier air that can finally infiltrate the area. This dry air intrusion will produce fair weather across the silver state through the weekend. The sole exception may be the Snake Range on Saturday which could see an isolated thunderstorms or two form. The ridge/trough combo will cause the winds to be gusty during the weekend with the gustiest winds expected in northern NV. The weakening of the ridge will allow the temperatures to finally cool a little but still remain hot with highs into the 90s. LONG TERM...Sunday night through next Friday...Slight cooling trend through Thursday as heights lower as large scale trough off the west coast tries to inch onshore. Early next week as the trough approaches, it is expected to help pull up a subtle trough or closed low off SW Cali coast up through the region. Although moisture remains limited, may be enough upper-level support to fire off widely isolated showers/storms later Monday into Tuesday. For Wednesday into Thursday models are in a little better agreement but still noted differences with location and strength of the large trough and embedded shortwave features. Looking at ensemble cluster guidance, the general solution is for troughing lingering off to our west or pushing east with another shortwave rounding its base into norCal and possibly into northern NV. This could lead to some isolated showers/storms across northern NV, especially Humboldt county. After passage is the shortwave, models and ensemble guidance vary significantly. One solution has trough axis retrograding slightly west as another reinforcing upper level low dropping south along the coast. This seems to be favored and would bring dry conditions with slightly warmer temps for Friday. Another solution has the trough working onshore with front sliding across the region with showers and cooler conditions. Still quite warm with slight cooling through Thursday. Highs Monday in the mid 80s to low 90s, down to the upper 70s to mid 80s for Wed/Thu. Warming back up into the mid 80s to low 90s Friday, although model spread is quite large this far out with other solution showing cooler temps. With the persistent trough off to our west and southwest flow aloft, expect breezy winds each afternoon/evening, generally 10-20 mph gusting 20-35 mph. Mon through Wed look to be best potential for higher winds with EC EFI values of 0.60-0.85. AVIATION...VFR conditions expected with some high based (AOA 10kft) showers and storms developing afternoon across central and northeast NV. Have included VCTS for TPH/EKO/ELY with some gusty downdraft/outflow winds possible. The best potential for storms impacting taf site will be at ELY through the afternoon. Outside of storms, winds generally 10-15g18-24kts today. Anomalously high density altitudes are expected today as well. Winds decrease tonight but increase again tomorrow afternoon 12-18g20-27kts FIRE WEATHER...Isolated dry thunderstorms currently continue this afternoon and evening mainly in central and eastern NV. These thunderstorms will be mainly dry with only the mountains having a chance of getting any rainfall. Generally fair weather is expected on Saturday for all of NV. The only exception being the Snake Range which could see an isolated thunderstorm on Saturday before becoming fair weather on Sunday. Gusty winds will occur across NV this weekend which will be coupled with very dry air. These winds are below critical thresholds but still will lead to some elevated fire weather concerns. RH looks to bottom out in the single digits across the silver state through the weekend and early next work week. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 90
Special Weather Statement
National Weather Service Elko NV
417 PM PDT Fri Jun 4 2021
NVZ036-038-042345-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
417 PM PDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO AND
NORTHWESTERN EUREKA COUNTIES UNTIL 445 PM PDT...
At 416 PM PDT, Doppler radar was tracking a cluster of storms south
of Carlin, moving northeast at 30 mph.
Dime size hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Carlin, Pine Valley, South Fork, Palisade and Emigrant Mine.
LAT...LON 4032 11601 4028 11626 4044 11646 4091 11600
4062 11559
TIME...MOT...LOC 2316Z 205DEG 31KT 4063 11603
DSSpecial Weather Statement National Weather Service Elko NV 440 PM PDT Fri Jun 4 2021 NVZ036-038-050015- Southwest Elko County NV- Northern Lander County and Northern Eureka County NV- 440 PM PDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO AND NORTH CENTRAL EUREKA COUNTIES UNTIL 515 PM PDT... At 439 PM PDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Emigrant Pass. this storm was nearly stationary, moving slowly east. Pea sized hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Carlin and South Area Mine. LAT...LON 4070 11632 4086 11633 4093 11602 4067 11604 TIME...MOT...LOC 2339Z 288DEG 4KT 4075 11630 91
Special Weather Statement
National Weather Service Elko NV
443 PM PDT Fri Jun 4 2021
NVZ033-039-050015-
Southeastern Elko County NV-South Central Elko County NV-
443 PM PDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
515 PM PDT...
At 442 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Pequop Summit, moving northeast at 25 mph.
Dime size hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Oasis, Pequop Summit and Silver Zone Pass.
LAT...LON 4084 11475 4090 11482 4102 11483 4116 11448
4091 11431 4085 11464
TIME...MOT...LOC 2342Z 245DEG 17KT 4096 11466
DSSpecial Weather Statement
National Weather Service Elko NV
459 PM PDT Fri Jun 4 2021
NVZ031-034-036-038-039-050030-
Southwest Elko County NV-Northern Elko County NV-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
Northern Lander County and Northern Eureka County NV-
459 PM PDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO AND NORTH
CENTRAL EUREKA COUNTIES UNTIL 530 PM PDT...
At 457 PM PDT, Doppler radar was tracking a cluster of storms from
Emigrant Pass towards Elko and Spring Creek. Movement was northeast
at 25 mph.
Pea sized hail and wind gusts 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Elko, Carlin, South Fork, Lee, Lamoille, Jiggs, Ryndon, Spring Creek,
Palisade, Adobe Summit, Lamoille Summit, Lamoille Canyon, Emigrant
Mine, South Area Mine and Halleck.
LAT...LON 4123 11580 4093 11540 4072 11520 4044 11552
4033 11581 4059 11623 4088 11645
TIME...MOT...LOC 2357Z 245DEG 53KT 4107 11611 4077 11583 4048 11555
DSSpecial Weather Statement
National Weather Service Elko NV
527 PM PDT Fri Jun 4 2021
NVZ031-034-038-039-050100-
Southwest Elko County NV-Northern Elko County NV-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
527 PM PDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 600 PM
PDT...
At 526 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Tuscarora to 12 miles north
of Carlin to near Lee. Movement was east at 25 mph.
Pea sized hail and wind gusts of 45 to 55 mph will be possible with
these storms.
Locations impacted include...
Elko, Wells, South Fork, Ruby Valley, Lee, Lamoille, Clover Valley,
Deeth, Ryndon, Spring Creek, Angel Lake, Adobe Summit, Secret Pass,
Lamoille Summit, Lamoille Canyon, Star Valley and Halleck.
LAT...LON 4041 11516 4050 11564 4088 11599 4115 11605
4151 11505 4051 11452
TIME...MOT...LOC 0026Z 252DEG 52KT 4107 11623 4090 11612 4058 11567
MGSpecial Weather Statement
National Weather Service Elko NV
530 PM PDT Fri Jun 4 2021
NVZ031-050100-
Northern Elko County NV-
530 PM PDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
600 PM PDT...
At 529 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Contact, moving northeast at 15 mph.
Pea sized hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Jackpot.
LAT...LON 4192 11404 4174 11469 4189 11482 4200 11466
4199 11404
TIME...MOT...LOC 0029Z 236DEG 14KT 4186 11468
90The Elko radar (KLRX), 131 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Station (RBVN2) Ruby Valley Raws, Elevation 6900 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2021Every state in 2021This day in weather historyWarnings in Nevada, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952538.